Alert archive / Alabama / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 19, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 15, 2021, 2:37 PM CST for 4 counties in Alabama. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2021, 2:37 PM CST (20:37 UTC)
- Expired
- Feb 15, 2021, 3:30 PM CST
- In force
- 53 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 24 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 2:39 PM CST | TSTM WND DMG | 1 Se Arguta, AL | CORRECTS TIME OF PREVIOUS TSTM WND DMG REPORT FROM 1 SE ARGUTA. TREE ACROSS THE ROAD AT 607 COUNTY ROAD 60. |
| Feb 15, 3:02 PM CST | TSTM WND DMG | 1 Se Arguta, AL | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 11:55 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
731
WUUS52 KTAE 152037
SVRTAE
ALC045-061-067-069-152130-
/O.NEW.KTAE.SV.W.0019.210215T2037Z-210215T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
237 PM CST Mon Feb 15 2021
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Eastern Dale County in southeastern Alabama...
Henry County in southeastern Alabama...
Eastern Geneva County in southeastern Alabama...
Houston County in southeastern Alabama...
* Until 330 PM CST.
* At 237 PM CST, severe thunderstorms were located along a line
extending from near Blue Springs State Park to 7 miles northeast of
Chipley, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Abbeville, Cottonwood, Fort Gaines, Headland, Dothan, Ozark,
Taylor, Midland City, Kinsey, Ashford, Slocomb, Cowarts, Newton,
Webb, Columbia, Pinckard, Malvern, Rehobeth, Grimes and Avon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM CST for southeastern
Alabama...the Panhandle of Florida...and southwestern Georgia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3177 8514 3174 8512 3170 8513 3162 8506
3154 8504 3147 8507 3130 8509 3128 8511
3123 8510 3119 8511 3110 8503 3100 8500
3099 8561 3100 8561 3162 8562 3162 8542
3171 8542 3170 8522 3174 8520 3177 8516
TIME...MOT...LOC 2037Z 235DEG 45KT 3161 8551 3086 8547
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
11-MM1 follow-up statement
878
WWUS52 KTAE 152107
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
307 PM CST Mon Feb 15 2021
ALC045-061-152117-
/O.CAN.KTAE.SV.W.0019.000000T0000Z-210215T2130Z/
Dale AL-Geneva AL-
307 PM CST Mon Feb 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DALE AND EASTERN
GENEVA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CST for southeastern
Alabama...the Panhandle of Florida...and southwestern Georgia.
LAT...LON 3177 8514 3174 8512 3170 8513 3162 8506
3154 8504 3147 8507 3130 8509 3128 8511
3123 8510 3119 8511 3110 8503 3100 8500
3100 8529 3170 8532 3170 8522 3174 8520
3177 8516
TIME...MOT...LOC 2107Z 235DEG 45KT 3181 8517 3106 8513
$$
ALC067-069-152130-
/O.CON.KTAE.SV.W.0019.000000T0000Z-210215T2130Z/
Henry AL-Houston AL-
307 PM CST Mon Feb 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR HENRY AND EASTERN HOUSTON COUNTIES...
At 307 PM CST, severe thunderstorms were located along a line
extending from near Eufaula to 10 miles east of Cottonwood, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Abbeville, Cottonwood, Fort Gaines, Ashford, Cowarts, Webb, Columbia,
Kinsey, Avon, Gordon, Haleburg, Shorterville, Walter F. George Lock
And Dam, Pansey, Crosby, Tumbleton, Grangeburg, Sigma, Grandberry
Crossroads and Enon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM CST for southeastern
Alabama...the Panhandle of Florida...and southwestern Georgia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3177 8514 3174 8512 3170 8513 3162 8506
3154 8504 3147 8507 3130 8509 3128 8511
3123 8510 3119 8511 3110 8503 3100 8500
3100 8529 3170 8532 3170 8522 3174 8520
3177 8516
TIME...MOT...LOC 2107Z 235DEG 45KT 3181 8517 3106 8513
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
11-MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 2:26 PM CST, 11 minutes earlier.
Area forecast discussion, Feb 15, 2:26 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
326 PM EST Mon Feb 15 2021
...ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING WITH DAMAGING WINDS AND A FEW TORNADOES POSSIBLE...
...MUCH COLDER AIR LATE TONIGHT ACROSS THE NORTHWEST WITH LOW
WIND CHILLS AND THE POTENTIAL FOR STANDING WATER TO FREEZE...
.NEAR TERM [Through Tuesday]...
A very dynamic and fast moving system transits the region this
evening with an enhanced risk for severe thunderstorms. The
primary threats are damaging winds and a few tornadoes. A couple
of strong tornadoes are also possible. A tornado watch is in
effect for the entire region outside of Quitman County. The
setup is favorable with strong dynamics, sufficient instability,
and high shear. In particular, shear in the lowest 1 km and
CAPE in the lower 3 km are favorable for QLCS tornadoes where
bowing segments along the squall line align favorably with the
low to mid-level shear vector (0-3 km). We're also monitoring
discrete cells developing ahead of the line, and where any
activity interacts with a fast northward warm front. Expect
the thunderstorm/tornado threat to move east of the area around
midnight.
Temperatures will fall from the 60s to around 70 this afternoon
to a wide range of lows Monday morning from the mid-20s over
Southeast AL to the low-50s over the Southeast FL Big Bend. In
particular, low temperatures will be at or below freezing from
the Flint River Valley westward into Southeast AL, including
the Western FL Panhandle. Winds will remain elevated tonight,
setting the stage for advisory-level wind chills late tonight
through Tuesday morning west of the Flint River Valley in GA,
including Southeast AL, including north/central Walton and
Holmes Counties FL. Wind chills across this area will dip to
between 15 and 20 degrees late tonight through Tuesday morning.
In addition, any standing water from today's rainfall has the
potential to freeze after midnight, leading to icy spots on
bridges, overpasses, and untreated surfaces, mainly across the
Wind Chill Advisory area.
.SHORT TERM [Tuesday Night Through Wednesday Night]...
A brief break from the persistent wet pattern is in store throughout
the short term. In the wake of Monday's frontal passage, our region
will experience a short period of CAA as winds become northwesterly.
This will bring clear skies through Wednesday morning with dewpoints
in the lower 30s. However, this is short lived, throughout Wednesday
afternoon winds transition to being easterly, cloud cover increases,
and dewpoints begin their climb ahead of the next frontal system on
Thursday. Overnight lows Tuesday night into Wednesday morning will
be in the low to mid 30s across most of the region, with only the FL
Big Bend reaching the low 40s. Wednesday highs will generally be in
the upper 50s to low 60s.
.LONG TERM [Thursday Through Monday]...
Throughout Wednesday night into Thursday morning we'll transition
from easterly flow back into southeasterly flow ahead of the next
frontal system on Thursday. In the process we'll see some impressive
return flow as dewpoints recover quickly from the last frontal
passage. Dewpoints will be going from the mid 40s to the mid 60s
across our northern counties between Wednesday evening and Thursday
afternoon (~18 hours). Throughout the day on Thursday a piece of
energy digs deep into the central plains allowing the longwave
trough trapped over the central US to finally budge. This PV energy
will move eastward bring with it enhanced upper level support,
through PVA, while putting our region under the right entrance
region of an upper level jet streak. In the lower levels, the GFS
has remained consistent with the placement of a 50-65 kt LLJ across
our CWA through frontal passage. Additionally, with dewpoints in the
mid to upper 60s and CAPE around 500-1000 J/kg ahead of the front,
all of the ingredients are present for the potential for severe
weather. The limiting factor here could potentially be the lack of
robust midlevel lapse rates. Once this front exist the region Friday
morning, we'll be freed from the wet pattern that has dominated for
the last week or so. We'll enter a cool and dry period with mostly
sunny skies through the rest of the long term as we head into zonal
flow.
Expect overnight lows to rebound after frontal passage. Overnight
lows will range from the mid 50s (before passage) to the lower 30s
(after passage), rebounding into the mid 40s by Monday morning.
Daytime highs will experience a similar pattern and will range from
the mid 70s (before passage) to the low to mid 50s (after passage),
rebounding into the upper 60s by Monday afternoon.
&&
.AVIATION...
[Through 18Z Tuesday]
IFR to LIFR conditions will prevail with low ceilings and areas of
fog prior to a cold frontal passage this evening. Along with this
cold front, a line of strong to severe thunderstorms will sweep
the terminals from west to east this evening into early tonight.
Once the front/line clear the area, IFR ceilings will prevail into
the morning hours, with winds veering from southwest to northwest.
&&
.MARINE...
As a cold front makes its way across our region this evening into
early tonight, a small craft advisory remains in effect until
Tuesday morning. Post-frontal passage, we'll experience a brief
break in precipitation through Wednesday afternoon. Winds and seas
will likely reach SCA criteria again ahead of the next frontal
system on Thursday.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
&&
.HYDROLOGY...
River flood warnings are in effect for the Withlacoochee above
Valdosta, the Ochlockonee near Concord (CR 12) and Thomasville
(US 84), and the Apalachicola near Blountstown.
Rainfall amounts over the next week (including today's event)
will range from 1 to 3 inches from the SE FL Big Bend (lower) to
Southeast AL (higher), and could aggravate the river flooding.
For more detailed information on specific river stages and
forecasts, visit: http://water.weather.gov/ahps2/index.php?wfo=tae.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 37 53 34 60 53 / 90 0 0 40 60
Panama City 34 50 35 63 56 / 30 0 0 30 70
Dothan 26 44 29 56 50 / 40 0 0 30 80
Albany 31 48 31 56 49 / 90 0 0 30 80
Valdosta 41 54 35 59 53 / 90 0 0 40 50
Cross City 52 60 39 67 57 / 90 10 0 50 40
Apalachicola 41 52 39 64 57 / 90 0 0 40 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 10 PM EST this evening for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM.
Small Craft Advisory until 7 AM EST /6 AM CST/ Tuesday for
Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
&&
NEAR TERM...LF
SHORT TERM...Oliver/Montgomery
LONG TERM...Oliver/Montgomery
AVIATION...LF
MARINE...LF
FIRE WEATHER...Dobbs
HYDROLOGY...LFIn the hours before
Local storm report, Feb 15, 2:21 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EST MON FEB 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG GULF RESORT BEACH 30.22N 85.89W
02/15/2021 GMZ750 FL AMATEUR RADIO
POSSIBLE TORNADO.
&&
JMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 1:34 PM CST | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 41 min |
| Feb 15, 1:39 PM CST | Wind Chill Advisory | TAE | Coffee, Dale, Geneva, Henry, Houston | 20 hr |
| Feb 15, 1:57 PM CST | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 63 min |
| Feb 15, 2:08 PM CST | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 17 min |
| Feb 15, 3:01 PM CST | Severe Thunderstorm Warning | TAE | Henry, Houston | 59 min |
| Feb 15, 3:03 PM CST | Severe Thunderstorm Warning | TAE | Houston | 57 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.